Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 10, 2021, 5:39 PM CDT for Coffee County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2021, 5:39 PM CDT (22:39 UTC)
- Expired
- Aug 10, 2021, 6:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.25 in
- Wind
- 30
County Coffee County, AL
The radar
The Ft Rucker radar (KEOX), 51 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2209 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
690
WWUS82 KTAE 102239
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT Tue Aug 10 2021
ALZ065-102315-
Coffee AL-
539 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Coffee
County through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Elba. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elba, Enterprise, New Brockton, Richburg, Mixons Crossroads, Curtis,
Carl Folsom A/p, Danleys Crossroads, Turner Crossroads, Camp Humming
Hills, Clintonville, New Haven, Tabernacle, Camp Alaflo Bsa, Basin,
Enterprise Municipal A/P, Woodland Grove Church, Shell Army Field and
Perry Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8584 3128 8619 3146 8619 3152 8587
TIME...MOT...LOC 2238Z 167DEG 2KT 3138 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
KRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 10, 2:55 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 10, 2:55 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 355 PM EDT Tue Aug 10 2021 .SHORT TERM [Tonight Through Thursday Night]... Typical summer weather will continue, with the daily rhythm of showers and thunderstorms. The subtropical surface ridge axis will extend inland from the Atlantic across the Florida Panhandle, with weak east to southeast steering flow. PW values in the 1.8-2 inch range will provide plenty of moisture for deep moist convection. Bulk shear values of 10 knots or less will mainly support single-cell pulse storms with gusty downdraft winds. Currently, there is a cluster of storms over the Apalachicola National Forest, and another cluster centered up near Columbus, Georgia. The area between these two clusters should fill in with storms over the next few hours, drifting west across southeast Alabama early this evening. Later this evening, the Atlantic seabreeze may bring a round of storms past the I-75 corridor, before dissipation occurs during the early overnight hours. .LONG TERM [Friday Through Tuesday]... After a status quo Friday, our attention will turn to the effects of the tropical system that is forecast to arrive near Florida or over the eastern Gulf this weekend. Potential Tropical Cyclone 6 was located over the far northeast Caribbean Sea this afternoon and is forecast to become a tropical storm late today or tonight. An abundance of guidance brings the storm to the eastern Gulf this weekend, and the official NHC forecast track cone encompasses nearly our entire stretch of Panhandle and Big Bend coast. There are lots of questions about what kind of shape the system will be in. One of the factors will be if the storm has an over-water track through the Straits of Florida, or whether it must first traverse some of the FL Peninsula before arriving in the Gulf. Obviously, details will come into focus over the next few days. For now, the message is simply one of preparedness. The period of highest impact appears to be around Sunday and/or Monday. Regardless of strength, a main concern will be with rainfall potential, especially in light of the flooding that is still ongoing over the SE Big Bend after heavy rain last week. By Tuesday, the question will be how quickly the system exits. There is a mixed signal in guidance, with some lifting the system out, while some pieces of guidance notably hang the storm up over the Southeast U.S.. That would have an impact on flood potential. && .AVIATION... [Through 18Z Wednesday] Afternoon thunderstorms are currently observed in the vicinity of TLH, and thunderstorms will fill in over the next few hours near ECP, DHN, and ABY. Meanwhile, VLD may have to wait for arrival of the Atlantic seabreeze around or after sunset to see thunder. && .MARINE... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak trasnsport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .FIRE WEATHER... The main concern for the rest of this week will continue to be erratic and gusty winds near afternoon and evening showers and thunderstorms. Low dispersion values are forecast over inland areas on Wednesday and Thursday afternoons due to weak transport winds. Otherwise, a seasonably moist and unstable air mass will persist, with afternoon seabreezes near the coast. && .HYDROLOGY... The Steinhatchee River near Cross City has been slowly receding since early Sunday but remains in moderate flood. This river is a slow responder, so it will likely take the entirety of this week to finally drop below flood stage. On the Lower Suwanee River, river levels will rise for the rest of this week as large quantities of water route down from the Withlacoochee, Upper Suwanee, and the Santa Fe Rivers. Rock Bluff is expected to rise through flood stage this afternoon, and a Flood Warning is in effect there. Points near Branford and Bell are also likely to reach flood later this week, and Wilcox bears watching. Otherwise, slow movement of scattered afternoon thunderstorms means there will be small pockets for each of the next few days with heavy rain. This could bring small areas of localized runoff issues, particularly over our Florida counties. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 74 94 74 / 30 60 20 50 20 Panama City 76 91 76 91 76 / 30 50 20 40 20 Dothan 73 93 74 92 73 / 50 50 20 50 20 Albany 74 94 75 95 75 / 20 50 10 40 10 Valdosta 73 93 74 93 73 / 30 40 20 30 10 Cross City 74 91 74 92 73 / 40 40 30 40 20 Apalachicola 77 88 77 89 77 / 20 50 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Haner SHORT TERM...Haner LONG TERM...Haner AVIATION...Haner MARINE...Haner FIRE WEATHER...Haner HYDROLOGY...Haner
In the hours before
Special weather statement, Aug 10, 4:47 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
447 PM CDT Tue Aug 10 2021
FLZ010-011-102215-
Jackson FL-Washington FL-
447 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of western Jackson and
northeastern Washington Counties through 515 PM CDT...
At 446 PM CDT, Doppler radar was tracking a strong thunderstorm near
Marianna, moving west at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Chipley, Marianna, Graceville, Cottondale, Greenwood, Alford,
Campbellton, Bascom, Richter Crossroads, Jacob City, Chipley
Municipal Airport, Kynesville, Steele City, Cottondale Airport,
Jacobs, Browntown, Chipola Terrace, Bahoma, Sunny Hills and
Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3093 8507 3065 8529 3070 8561 3099 8549
TIME...MOT...LOC 2146Z 107DEG 13KT 3077 8535
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
KRSpecial weather statement, Aug 10, 5:03 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Tue Aug 10 2021
GAZ143>146-155>158-102245-
Miller GA-Decatur GA-Colquitt GA-Baker GA-Mitchell GA-Seminole GA-
Grady GA-Thomas GA-
603 PM EDT Tue Aug 10 2021
...Strong thunderstorms will impact portions of northeastern Decatur,
northern Grady, Miller, Mitchell, southwestern Baker, northern
Thomas, northeastern Seminole and western Colquitt Counties through
645 PM EDT...
At 602 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Colquitt to near Riverside. Movement was
south at 15 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Colquitt, Moultrie, Pelham, Camilla, Donalsonville, Ochlocknee,
Coolidge, Riverside, Schley, Funston, Sale City, Iron City, Brinson,
Harrells Still, Moultrie Municipal A/P, Murphy, Bellview, Vada,
Akridge and Elpino.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3130 8376 3104 8371 3104 8374 3099 8374
3095 8488 3125 8478 3126 8464 3127 8464
TIME...MOT...LOC 2202Z 003DEG 13KT 3121 8469 3124 8386
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KRSpecial weather statement, Aug 10, 5:05 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
505 PM CDT Tue Aug 10 2021
FLZ008-108-102230-
Central Walton FL-South Walton FL-
505 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southern Walton
County through 530 PM CDT...
At 505 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Santa Rosa Beach, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Eglin Air Force Base, Freeport, Bruce, Bunker and Portland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3056 8602 3053 8588 3051 8588 3050 8586
3044 8590 3043 8599 3035 8599 3032 8602
3038 8612 3039 8611 3042 8614 3043 8612
3044 8616 3048 8614 3046 8619 3050 8620
3048 8622 3047 8629 3050 8634
TIME...MOT...LOC 2205Z 055DEG 7KT 3045 8603
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:34 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM CDT Tue Aug 10 2021
FLZ008>010-102300-
Central Walton FL-Holmes FL-Washington FL-
534 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of east central Walton,
southwestern Holmes and central Washington Counties through 600 PM
CDT...
At 534 PM CDT, Doppler radar was tracking a strong thunderstorm near
Vernon, moving west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Vernon, Bonifay, Live Oak, Ponce De Leon, Caryville, Westville,
Hinsons Crossroads, Red Bay, Whitehead Crossroads, Cerrogordo, Bruce,
Holmes Valley, Millers Ferry, Five Points, Hulaw, Hickory Hill,
Smyrna, Sylvania, Johnson Crossroads and Gritney.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3078 8566 3060 8567 3045 8597 3086 8593
TIME...MOT...LOC 2234Z 093DEG 6KT 3070 8576
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
637 PM EDT Tue Aug 10 2021
GAZ142-102315-
Early GA-
637 PM EDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of southwestern Early
County through 715 PM EDT...
At 637 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Columbia, or 11 miles south of Blakely, moving
west at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gordon, Saffold, Killarney, Howards Mill, Cedar Springs, Rock Hill,
Hilton and Sawhatchee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3131 8491 3126 8491 3125 8492 3111 8492
3109 8503 3115 8507 3117 8510 3118 8510
3119 8511 3123 8510 3128 8511 3129 8509
3133 8508 3134 8509
TIME...MOT...LOC 2237Z 093DEG 6KT 3121 8497
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
42-DVDSpecial weather statement, Aug 10, 5:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
539 PM CDT Tue Aug 10 2021
ALZ065-102315-
Coffee AL-
539 PM CDT Tue Aug 10 2021
...A strong thunderstorm will impact portions of central Coffee
County through 615 PM CDT...
At 538 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or near Elba. This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elba, Enterprise, New Brockton, Richburg, Mixons Crossroads, Curtis,
Carl Folsom A/p, Danleys Crossroads, Turner Crossroads, Camp Humming
Hills, Clintonville, New Haven, Tabernacle, Camp Alaflo Bsa, Basin,
Enterprise Municipal A/P, Woodland Grove Church, Shell Army Field and
Perry Store.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3128 8584 3128 8619 3146 8619 3152 8587
TIME...MOT...LOC 2238Z 167DEG 2KT 3138 8600
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
KRThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 7:33 PM CDT | Special Weather Statement | TAE | Lafayette | 42 min |
| Aug 9, 8:00 PM CDT | Special Weather Statement | TAE | Madison | 30 min |
| Aug 9, 8:12 PM CDT | Areal Flood Advisory | TAE | Madison | 2 hr |
| Aug 10, 2:17 PM CDT | Special Weather Statement | TAE | Leon | 28 min |
| Aug 10, 3:02 PM CDT | Special Weather Statement | TAE | Calhoun, Gulf | 43 min |
| Aug 10, 3:51 PM CDT | Special Weather Statement | TAE | Washington | 24 min |
| Aug 10, 4:17 PM CDT | Special Weather Statement | TAE | Bay | 28 min |
| Aug 10, 4:26 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 64 min |
| Aug 10, 4:47 PM CDT | Special Weather Statement | TAE | Jackson | 28 min |
| Aug 10, 5:05 PM CDT | Special Weather Statement | TAE | Walton | 25 min |
| Aug 10, 5:34 PM CDT | Special Weather Statement | TAE | Washington | 26 min |
| Aug 10, 5:40 PM CDT | Special Weather Statement | TAE | Lafayette | 50 min |
| Aug 10, 5:46 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette | 59 min |
| Aug 10, 6:02 PM CDT | Special Weather Statement | TAE | Holmes | 43 min |
| Aug 10, 6:09 PM CDT | Special Weather Statement | TAE | Madison | 66 min |
| Aug 10, 3:28 PM CDT | Special Weather Statement | TAE | Calhoun | 32 min |
| Aug 10, 3:59 PM CDT | Special Weather Statement | TAE | Decatur, Seminole | 31 min |
| Aug 10, 4:06 PM CDT | Special Weather Statement | TAE | Baker, Calhoun, Dougherty, Mitchell, Worth | 24 min |
| Aug 10, 4:34 PM CDT | Special Weather Statement | TAE | Baker, Miller, Mitchell | 26 min |
| Aug 10, 5:03 PM CDT | Special Weather Statement | TAE | Colquitt, Miller, Mitchell | 42 min |
| Aug 10, 5:37 PM CDT | Special Weather Statement | TAE | Early | 38 min |
| Aug 10, 6:45 PM CDT | Special Weather Statement | TAE | Thomas | 30 min |
| Aug 9, 7:37 PM CDT | Special Weather Statement | TAE | Coffee | 23 min |
| Aug 9, 7:58 PM CDT | Special Weather Statement | TAE | Dale | 32 min |
| Aug 10, 4:05 PM CDT | Special Weather Statement | TAE | Henry | 40 min |
| Aug 10, 6:12 PM CDT | Special Weather Statement | TAE | Geneva | 33 min |
| Aug 10, 6:21 PM CDT | Special Weather Statement | TAE | Houston | 24 min |
| Aug 10, 6:27 PM CDT | Severe Thunderstorm Warning | TAE | Geneva | 48 min |
| Aug 10, 6:49 PM CDT | Special Weather Statement | TAE | Houston | 26 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.